Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Raised erythrocyte sedimentation rate,continuous allergy,ayurvedic treatment

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2262 Questions
I have raised ESR of 70 for last 40 years. current age 60. i am otherwise healthy. I get continuous allergy on my body almost for last 4 years. My husband is a medical doctor; and all Allopathic treatment and test were carried out. I tried AYURVEDIC treatment as well . no improvement. Can there be any relationship of high ESR and my allergy problem XXXXXXX
Posted Thu, 19 Apr 2012 in Asthma and Allergy
Answered by Dr. Naveen Kumar 2 hours later

Thanks for the query.

ESR (erythrocyte sedimentation rate) is a nonspecific screening test for various diseases.

It is the measure of the distance (in millimeters) that red blood cells settle in unclotted blood toward the bottom of a specially marked test tube. There are various situations and medicines which can alter ESR.

ESR is usually more in females and increase with the age.

Persistent elevated levels are seen in conditions such as chronic anaemia, vasculitis (chronic inflammation of the blood vessels), certain thyroid disorders and other connective tissue disorders.

According to a recent study, persistent elevated ESR levels are noticed in obese females with asthma (

Also, certain drugs such as oral contraceptives, theophylline (used in asthma), and vitamin A can increase ESR.

In allergic conditions it is the eosinophils which increase in the blood.

ESR does not have a role in uncomplicated atopic conditions (predisposition toward developing certain allergic hypersensitivity reactions).

Certain conditions like Vasculitis causing chronic urticaria (skin allergy) can indeed raise the levels of ESR, but you have mentioned that all the tests were carried on you and no pathology found, so vasculitis is ruled out.

Thus, there is no relation between the raised ESR and your allergy, the probable cause of the elevated ESR in your body could be due to asthma and the medicines used.

Hope I have answered your query.

I will be available for follow-up queries.


Dr. Naveen Kumar.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor